Doctor insights on:
Ephedrine Vs Pseudoephedrine
Is there a difference between ephedrine (ephedrine sulfate) and pseudoephedrine (ephedrine sulfate)?
Different drugs: They are chemically related, but Pseudoephedrine is safer, has fewer side effects (elevated blood pressure, pulse, increased anxiety etc.) and for the most part, pseudoephredrine and phenylephrine have replaced Ephedrine (ephedrine sulfate) in most cold medicines. Ephedrine (ephedrine sulfate) is still around, used in lots of chinese herbal remedies and weight loss drugs. I do not recommend Ephedrine (ephedrine sulfate) for any of my patients. ...Read more
What's the difference between ephedrine (ephedrine sulfate) and pseudoephedrine (ephedrine sulfate)?
Stimulants: They belong to precursors and drugs used for weight loss, asthma and congestion. Phenylalanine is an essential amino acid. Ephedrine (ephedrine (ephedrine sulfate) sulfate) is useful for bronchial asthma, but pseudo ephedrine (ephedrine sulfate) is useful in rhinitis. Amphetamines are a group of stimulants useful for attention deficit, and less frequently as a stimulant, which can be addictive. Ephedrine (ephedrine (ephedrine sulfate) sulfate) and pseudo-ephed in synthesis of methamphetamine. ...Read more
It wasn't: Pseudepredrine (sudafed) is still a major ingredient in decongestants, but has been behind the counter and available without prescription, but you have to sign for it, and there are a limited number of pills you can obtain. The reason is that it can be used in the manufacture of methamphetamine, so there are now Federal regulations that restrict its sale, but it is NOT banned. ...Read more
None: Both are systemic nasal decongestants. They are different forms (actually, different salts) of the same drug. They have different molecular weights. Pseudoephedrine hydrochloride is sold under the brand name sudafed. I'm not sure if the sulfate form is available anymore. For details, see: http://www.Drugs.Com/mmx/pseudoephedrine-sulfate.Html. ...Read more
Is there any difference between ephedrine (ephedrine sulfate) HCl and psuedoephedrine (ephedrine sulfate)?
I was prescribed 5ml every 4hrs of hydromet and pseudo ephedrine (ephedrine sulfate) 2 tablets every 6 hours. Is this too much?or is this an overdose?
Same drug, : Different area for delivery.Get a more detailed answer ›
Concentration : Starts with solution of Pseudoephedrine then it is either sprayed (as in nostril) or swallowed (as in decongestant). Difference is in concentration of active drug and inert ingredients (used for solubility stability and absorption). Follow your doctors advice for safe usage. ...Read more
Will pseudo ephedrine can cause a rebound congestion? The pharmacist told me it will not. But I thought somebody on here said that it would.
Should not: Oral decongestants should not cause rebound as sprays will. ...Read more
Do any docs think that the replacement for pseudo-ephedrine, phenylephrine, is as good for reducing congestion?
Generally no: but while phenylephrine has been substituted for pseudephedrine in many cold medications, medicines with Sudafed are still available. You just have to sign for them and show ID, and the amounts you get may be limited in some states. This is because pseudephredrine can be used as an ingredient in the cooking of methamphetamine. Phenylephrine can't. ...Read more
Sub if possible. : The oral bioavailability of phenylephrine is only about 40%, so the drug is unlikely to reach the infant in large amounts. However, intravenous or oral administration of phenylephrine might decrease milk production. Because no information is available on the use of oral phenylephrine during breastfeeding, an alternate drug may be preferred, especially while nursing a newborn or preterm infant. ...Read more
My 8 yr old 99 pound child is so stopped up. Can i give them 1 claritin-d 120 mg pseudo ephedrine (ephedrine sulfate) 5 mg antihistamine?
Claritin (loratadine): Yes, but i would give it to him in the morning, the psedoephedrine is liable to keep him up all night. ...Read more
Yes: You are correct Pseudoephedrine has lots of side effects, such as shakiness, anorexia, palpitations and increased blood pressure. It is a very good decongestant though, and has been available for years in many prescription products such as Claritin (loratadine) d, zyrtec d, allergra d etc. ...Read more
See below please:
Sudafed congestion, sudafed 12 hour, sudafed 24 hour, sudafed triple action and sudafed 12 hour pressure and pain.
Advil allergy sinus.
Adult strength advil (ibuprofen) allergy sinus caplets and cold and sinus liquigels/caplets contain pseudoephedrine.
claritin-d contains a combination of Loratadine and Pseudoephedrine in tablet form. ...Read more
Phenylephrine: It is safe to combine phenylephrine with Pseudoephedrine generally if you do not have high blood pressure. But, combining the two may increase your pulse, may create palpitations (sensation of heart flipping), or raise your blood pressure. Insomnia may also be associated with using the two together. They are both stimulants that shrink blood vessels. ...Read more
Similar but diff: Ephedrine (ephedrine sulfate) is a compound that is found in some natural products (in small amounts) and is used in many otc drug products, and in a lot of "natural remedies". It's actions are very similar to adrenaline. In low doses, it can be a mild stimulant, like caffeine. In higher doses, or in susceptible people, it can be dangerous. ...Read more
None that I know of: Firstly, ephedrine (ephedrine sulfate) is no longer available in the US market, because of serious side effects - elevated pulse, blood pressure and risk of stroke. Same is true with PPA (phenylpropanolamine), a similar decongestant. Am not aware of any combination medications currently available. In the 1950s the combination was used in the treatment of allergies. There may still be combination products in Canada. ...Read more
Tamiflu (oseltamivir): But seriously, just read the label. Dont forget zn tablets. ...Read more
Pseudoephedrine: Yes, to stimulants such as meth, & also to ecstacy. ...Read more
Steroids: I would recommend either Medrol dose-pak or Prednisone 20 mg. Three times a day for 5 days. Prednisone is the ultimate anti-inflammatory drug and the above 2 methods of administration are safe and should relieve rebound congestion. Obviously, stop taking over the counter nasal sprays. If you have nasal congestion, see an ENT doc or an allergist. ...Read more
Ephedra>>cordifolia: Ephedra sinica, has a total alkaloid content of 1–3% by dry weight. Ephedrine (ephedrine sulfate) constitutes 40–90% of the alkaloid content(wikipedia entry). Natural sources of Ephedrine (ephedrine sulfate) are no longer used to make pseudoephedrine, because synthetic processes are cheaper. Ephedra must have a lot more Ephedrine (ephedrine sulfate) than sida cordifolia, because it was only source used commercially before synthetics were available. ...Read more
Not alkaloids: The fda banned diet supplements containing alkaloids of Ephedrine (ephedrine sulfate) (found mainly in the stem of the ephedra sinica species) in 2004. Other names may be legal. The laws differ from state to state, and these regulate the activities of companies more than they do individuals. I am sure people buy these things from other countries, but they may still not be safe. ...Read more